Volume 17, issue 5 (2017)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 23
Issue 9, 3909–4400
Issue 8, 3417–3908
Issue 7, 2925–3415
Issue 6, 2415–2924
Issue 5, 1935–2414
Issue 4, 1463–1934
Issue 3, 963–1462
Issue 2, 509–962
Issue 1, 1–508

Volume 22, 8 issues

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Detecting essential surfaces as intersections in the character variety

Michelle Chu

Algebraic & Geometric Topology 17 (2017) 2893–2914
Bibliography
1 G Baumslag, Groups with the same lower central sequence as a relatively free group, II : Properties, Trans. Amer. Math. Soc. 142 (1969) 507 MR0245653
2 M Boileau, S Boyer, A W Reid, S Wang, Simon’s conjecture for two-bridge knots, Comm. Anal. Geom. 18 (2010) 121 MR2660460
3 S Boyer, X Zhang, On Culler–Shalen seminorms and Dehn filling, Ann. of Math. 148 (1998) 737 MR1670053
4 M Culler, P B Shalen, Varieties of group representations and splittings of 3–manifolds, Ann. of Math. 117 (1983) 109 MR683804
5 A Hatcher, W Thurston, Incompressible surfaces in 2–bridge knot complements, Invent. Math. 79 (1985) 225 MR778125
6 J Hoste, P D Shanahan, A formula for the A–polynomial of twist knots, J. Knot Theory Ramifications 13 (2004) 193 MR2047468
7 T Kitano, M Suzuki, A partial order in the knot table, Experiment. Math. 14 (2005) 385 MR2193401
8 D D Long, A W Reid, Commensurability and the character variety, Math. Res. Lett. 6 (1999) 581 MR1739217
9 M L Macasieb, K L Petersen, R M van Luijk, On character varieties of two-bridge knot groups, Proc. Lond. Math. Soc. 103 (2011) 473 MR2827003
10 E J Mayland Jr., Two-bridge knots have residually finite groups, from: "Proceedings of the Second International Conference on the Theory of Groups" (editor M F Newman), Lecture Notes in Math. 372, Springer (1974) 488 MR0352268
11 F Nagasato, M Suzuki, A T Tran, On minimality of two-bridge knots, Internat. J. Math. 28 (2017) MR3629147
12 T Ohtsuki, Ideal points and incompressible surfaces in two-bridge knot complements, J. Math. Soc. Japan 46 (1994) 51 MR1248091
13 R Riley, Parabolic representations of knot groups, I, Proc. London Math. Soc. 24 (1972) 217 MR0300267
14 R Riley, Nonabelian representations of 2–bridge knot groups, Quart. J. Math. Oxford Ser. 35 (1984) 191 MR745421
15 R Riley, Algebra for Heckoid groups, Trans. Amer. Math. Soc. 334 (1992) 389 MR1107029
16 S Schanuel, X Zhang, Detection of essential surfaces in 3–manifolds with SL2–trees, Math. Ann. 320 (2001) 149 MR1835066
17 J P Serre, Trees, Springer (2003) MR1954121
18 P B Shalen, Representations of 3–manifold groups, from: "Handbook of geometric topology" (editors R J Daverman, R B Sher), North-Holland (2002) 955 MR1886685
19 J Stallings, Homology and central series of groups, J. Algebra 2 (1965) 170 MR0175956